Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

July 24, 2021Defiance County, Ohio

NWS Northern Indiana issued this special weather statement at Jul 24, 2021, 3:13 PM EDT for Defiance County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 3:13 PM EDT (19:13 UTC)
Expired
Jul 24, 2021, 3:45 PM EDT
In force
32 min
Issued by
NWS Northern Indiana

County Defiance County, OH

The radar

The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

392 
WWUS83 KIWX 241913
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
313 PM EDT Sat Jul 24 2021

OHZ004-241945-
Defiance-
313 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT DEFIANCE COUNTY...

At 312 PM EDT, a strong thunderstorm was located near Hicksville,
moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Defiance, Hicksville, Farmer, Ney, Evansport, Jewell, Brunersburg,
Mark Center and The Bend.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4125 8477 4142 8480 4143 8423 4126 8423
TIME...MOT...LOC 1912Z 265DEG 31KT 4134 8469 

$$

HAIL...0.25
WIND...30MPH

MCS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:16 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 24, 2:16 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
216 PM EDT Sat Jul 24 2021

.SYNOPSIS...
Issued at 216 PM EDT Sat Jul 24 2021

Developing thunderstorms northwest this afternoon will expand east
and south through evening before ending overnight. Some could be
severe with damaging winds north of highway 24. Otherwise dry, warm
and less humid conditions return Sunday.

&&

.SHORT TERM...(This afternoon through Sunday)
Issued at 216 PM EDT Sat Jul 24 2021

Prefrontal trough extending from wrn MI into ern IL and becoming the
focus for renewed/vigorous convective development by 20Z nw zones nw
IN - srn MI. This likely to composite in with additional storms 23-
00Z along lagging sfc trough and then sag swd across the cwa this
evening. Late aftn/early evening storms hold a continued threat for
damaging winds where most robust multi-cell clusters track.
Otherwise trailing/weak sfc front will drop toward the OH river
overnight with little fanfare as upstream anticyclone across the
plains settles into the mid MS valley Sunday. Good post frontal
moisture scour Sunday will counter strong subsidence warming so
while some 90s likely apparent temps will lag as dewpoints mix out
into the low 60s in the aftn.

&&

.LONG TERM...(Monday through Friday)
Issued at 216 PM EDT Sat Jul 24 2021

Dry, warm and tranquil through Wed as sfc ridge settles into the TN
valley. Continued stout low level thermal ridge in place stemming
from hot plains upper ridge will yield warm temps with 90s a good
bet again.

Next vigorous nrn stream sw driving through Hudson Bay late period
will release another weakening sfc frontal zone sewd across the
lakes/OH valley late Wed into Thu with accompanying showers/storms
then.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 123 PM EDT Sat Jul 24 2021

Some nuisance showers and eventually thunderstorms continue to form
in advance of an approaching front towards this evening. These may
be able to briefly drop VIS down into IFR and CIGs into MVFR, but
they are moving quick enough and come accompanied by relatively
little confidence on exact placement that will have to handle that
with future amendments down the road. Greater confidence comes with
the arrival of the front that showers and storms will move through
along, again with MVFR conditions with the potential to become IFR,
should the storms move over the airport. Storm intensity likely
wanes as they move south and east and we get farther into the night
so will not bring FWA's conditions down into IFR until we get closer
to storm initiation time.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 24, 2:22 PM EDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
222 PM EDT Sat Jul 24 2021

INZ003>009-012>017-MIZ077>081-OHZ001-002-251000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
222 PM EDT Sat Jul 24 2021 /122 PM CDT Sat Jul 24 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this evening. Severe storms with damaging
winds are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ018-020-022>027-032>034-OHZ004-005-015-016-024-025-251000-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
222 PM EDT Sat Jul 24 2021

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are possible tonight but the severe weather risk is
low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-251000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
222 PM EDT Sat Jul 24 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this evening and may produce locally higher
winds and waves.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jul 24, 2:37 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
237 PM EDT Sat Jul 24 2021

INZ009-OHZ004-241900-
De Kalb-Defiance-
237 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DE KALB AND
NORTHWESTERN DEFIANCE COUNTIES...

At 236 PM EDT, a strong thunderstorm was located near Auburn, moving
east at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Auburn, Garrett, Hicksville, St. Joe, Concord, Newville, Altona,
Moore, Butler Center, Saint Joe, Saint Johns and Spencerville In
Dekalb County.

This includes Interstate 69 in Indiana between mile markers 323 and
331.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4127 8469 4127 8517 4139 8514 4143 8468
      4142 8464
TIME...MOT...LOC 1836Z 265DEG 33KT 4132 8505

HAIL...0.25
WIND...30MPH

MCS
Special weather statement, Jul 24, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
313 PM EDT Sat Jul 24 2021

OHZ004-241945-
Defiance-
313 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT DEFIANCE COUNTY...

At 312 PM EDT, a strong thunderstorm was located near Hicksville,
moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Defiance, Hicksville, Farmer, Ney, Evansport, Jewell, Brunersburg,
Mark Center and The Bend.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4125 8477 4142 8480 4143 8423 4126 8423
TIME...MOT...LOC 1912Z 265DEG 31KT 4134 8469

HAIL...0.25
WIND...30MPH

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:37 PM EDTSpecial Weather StatementIWXDeKalb23 min
Jul 24, 5:05 PM EDTSpecial Marine WarningIWX85 min
Jul 24, 6:49 PM EDTSevere Thunderstorm WarningIWXLaPorte41 min
Jul 24, 7:17 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph43 min
Jul 24, 7:24 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke51 min
Jul 24, 7:48 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph57 min
Jul 24, 7:49 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph56 min
Jul 24, 3:44 PM EDTSpecial Weather StatementIWXDefiance31 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.